The Nonlocal-Interaction Equation Near Attracting Manifolds - Archive ouverte HAL Access content directly
Journal Articles Discrete and Continuous Dynamical Systems - Series A Year : 2022

The Nonlocal-Interaction Equation Near Attracting Manifolds

(1, 2) , (2)
1
2

Abstract

We study the approximation of the nonlocal-interaction equation restricted to a compact manifold M embedded in Rd, and more generally compact sets with positive reach (i.e. prox-regular sets). We show that the equation on M can be approximated by the classical nonlocal-interaction equation on Rd by adding an external potential which strongly attracts to M. The proof relies on the Sandier–Serfaty approach [23,24] to the Γ-convergence of gradient flows. As a by-product, we recover well-posedness for the nonlocal-interaction equation on M, which was shown [10]. We also provide an another approximation to the interaction equation on M, based on iterating approximately solving an interaction equation on Rd and projecting to M. We show convergence of this scheme, together with an estimate on the rate of convergence. Finally, we conduct numerical experiments, for both the attractive-potential-based and the projection-based approaches, that highlight the effects of the geometry on the dynamics.
Fichier principal
Vignette du fichier
The Nonlocal-Interaction Equation Near Attracting Manifolds.pdf (507.61 Ko) Télécharger le fichier
Origin : Files produced by the author(s)

Dates and versions

hal-03563678 , version 1 (09-02-2022)

Identifiers

Cite

Francesco S Patacchini, Dejan Slepčev. The Nonlocal-Interaction Equation Near Attracting Manifolds. Discrete and Continuous Dynamical Systems - Series A, 2022, 42 (2), pp.903-929. ⟨10.3934/dcds.2021142⟩. ⟨hal-03563678⟩

Collections

IFP
19 View
14 Download

Altmetric

Share

Gmail Facebook Twitter LinkedIn More